Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 18, 2012, 1:33 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 1:33 PM EDT (17:33 UTC)
- Expired
- Jul 18, 2012, 2:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 108 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:15 PM EDT | TSTM WND DMG | Sharon, CT | MULTIPLE TREES AND WIRES DOWN |
| Jul 18, 2:15 PM EDT | HAIL 1 | 1 Ne East Cornwall, CT | |
| Jul 18, 2:15 PM EDT | HAIL 1 | Cornwall, CT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627
WUUS51 KALY 181733
SVRALY
CTC005-NYC027-181830-
/O.NEW.KALY.SV.W.0059.120718T1733Z-120718T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 230 PM EDT
* AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SHARON...OR 17 MILES WEST
OF TORRINGTON...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 145 PM EDT...
LITCHFIELD GREEN AND LITCHFIELD BY 200 PM EDT...
TORRINGTON...LITCHFIELD GREEN AND LITCHFIELD BY 205 PM EDT...
THOMASTON AND NEW HARTFORD BY 215 PM EDT...
TERRYVILLE BY 220 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4186 7360 4203 7351 4187 7294 4185 7295
4184 7293 4182 7294 4180 7296 4179 7301
4164 7298 4163 7299
TIME...MOT...LOC 1733Z 293DEG 28KT 4190 7343
$$
WRS/VTK1 follow-up statement
716
WWUS51 KALY 181814
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT WED JUL 18 2012
CTC005-NYC027-181830-
/O.CON.KALY.SV.W.0059.000000T0000Z-120718T1830Z/
LITCHFIELD CT-DUTCHESS NY-
214 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN DUTCHESS AND CENTRAL LITCHFIELD COUNTIES...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CORNWALL BRIDGE...OR 12 MILES WEST OF TORRINGTON...
MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST GOSHEN...TYLER LAKE HEIGHTS AND 8 MILES SOUTHWEST OF NORTH
GOSHEN BY 220 PM EDT...
MILTON...GOSHEN AND 7 MILES SOUTHWEST OF KELLY CORNER BY 225 PM
EDT...
LITCHFIELD GREEN...LITCHFIELD...HAIGHT VINEYARD AND GRAPPAVILLE BY
230 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4186 7360 4203 7351 4187 7294 4185 7295
4184 7293 4182 7294 4180 7296 4179 7301
4164 7298 4163 7299
TIME...MOT...LOC 1813Z 295DEG 18KT 4181 7333
$$
WRS/VTKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:26 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 18, 1:26 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
126 PM EDT WED JUL 18 2012
.SYNOPSIS...
A COLD FRONT WILL SAG FROM THE SLOWLY SOUTH ACROSS SOUTHEAST NEW
YORK AND SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING...STALLING
ACROSS THE MID ATLANTIC STATES THURSDAY NIGHT. HIGH PRESSURE WILL
BUILD INTO THE REGION FROM ONTARIO AND QUEBEC THURSDAY BRINGING
MUCH LESS HUMID AND MORE SEASONABLE CONDITIONS TO THE REGION...HOWEVER
LOW PRESSURE RIPPLING EAST ALONG THE STALLED FRONT TO OUR SOUTH
WILL PUSH CLOUDS AND SCATTERED SHOWERS INTO THE SOUTHERN PARTS OF
THE REGION FRIDAY. HIGH PRESSURE WILL TAKE CONTROL TO START THE
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 125 PM EDT...BASED ON TEMP/DEWPOINT OBS OVER THE PAST FEW
HOURS...A HEAT ADVISORY HAS BEEN ISSUED FOR THE MID HUDSON
VALLEY...CENTRAL AND SOUTHERN TACONICS...AND LITCHFIELD COUNTY
UNTIL 7 PM. THE COMBINATION OF TEMPS CLIMBING INTO THE LOWER TO
MID 90S WITH DEWPOINTS IN THE LOWER 70S HAVE RESULTED IN HEAT
INDEX VALUES EXCEEDING 100 IN THESE AREAS. COOLER TEMPS AND LESS
HUMID CONDITIONS ARE OCCURRING FARTHER NORTH.
UPDATE FOR ISSUANCE OF SEVERE THUNDERSTORM WATCH 490 FOR AREAS
SOUTH AND EAST OF THE CAPITAL REGION INCLUDING
GREENE...ULSTER...DUTCHESS...COLUMBIA...BERKSHIRE AND LITCHFIELD
COUNTIES.
OVERALL THINKING HAS NOT CHANGED SINCE EARLY THIS MORNING...WITH
THE SEVERE THREAT FOCUSED ON AREAS SOUTH AND EAST OF THE CAPITAL
REGION. OBSERVATIONS AT NOON CONTINUE TO SUPPORT THIS
THINKING...AS THE FIRST FRONTAL BOUNDARY DEPICTED WELL BY STRATUS
CLOUD DECK DRAPED FROM COASTAL MAINE SOUTHWESTWARD THROUGH
SOUTHERN VERMONT AND THE CAPITAL REGION...MOHAWK/SCHOHARIE VALLEY
THROUGH THE WESTERN/SOUTHERN TIER OF NY. EVEN THOUGH SURFACE DEW
POINTS ARE STILL RELATIVELY HIGH IN THIS AREA...MORE STABLE AIR IS
SLOWLY WORKING IN...WITH SURFACE PRESSURE RISES NOTED IMMEDIATELY
NORTH OF THIS BOUNDARY. THE REAL DEW POINT BOUNDARY IS STILL
DISPLACED FARTHER NORTH OVER NORTHERN NEW YORK AND NEW ENGLAND AND
WILL SLOWLY DRIFT SOUTHWARD.
THERE IS QUITE A GRADIENT TO THE SURFACE BASED CAPE SETTING
UP...WITH ALREADY 2000-3000 J/KG JUST SOUTH OF THE CAPITAL REGION
TO NEAR ZERO ACROSS NORTHERN AREAS. SUNNY SKIES IN THE WARM
SECTOR WILL CONTINUE TO RESULT IN FURTHER DESTABILIZATION WITH
FORECAST CAPE VALUES EXPECTED AROUND 2500-4000 J/KG THIS
AFTERNOON. WITH THE SOUTHWARD ADVANCING BOUNDARY AND DEEP LAYER
SHEAR OF AROUND 30-40 KT...THERE WILL BE THE POTENTIAL FOR
ORGANIZED DEEP CONVECTION WITH MULTICELL CLUSTERS AND BOWING
SEGMENTS.
12Z SOUNDINGS INDICATED BETTER MID LEVEL LAPSE RATES AT OKX AND
CHH...WHICH COULD EXTEND INTO OUR SOUTHERN AREAS NEAR KPOU. SO
WIND APPEARS TO BE THE MAIN THREAT...ALTHOUGH LARGE HAIL CANNOT BE
RULED OUT ESPECIALLY WHERE MID LEVEL LAPSE RATES REMAIN STEEP.
WILL ALSO CONTINUE TO MENTION DOWNPOURS WITH ANY T-STORMS WITH
HIGH PWATS OF 1.50 TO NEAR 2.00 INCHES.
CONVECTION SHOULD DECREASE TOWARDS SUNSET AS THE BOUNDARY
CONTINUES TO PROGRESS SOUTHWARD...ENDING THE SEVERE THREAT.
CDFNT REACHES LONG ISLAND SOUND THIS EVENING...DECELERATING ACROSS
THE MID ATLC STATES. NAM/00 UTC ECMWF BRING SUFFICIENT DRYING INTO
FCA TO CLEAR SKIES IN MOST AREAS TNGT...EXCEPT ALONG S TIER OF FCA
WHERE WK WVS OF LOW PRESSURE ALONG STALLING FRONT KEEP CLOUDS IN
PLACE. TD WILL DROP INTO THE 50S INS MOST AREAS AND LOW 60S
SOUTHEAST...WITH CONDITIONS BCMG MORE COMFORTABLE. WINDS WILL TURN
N OVERNIGHT.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THUR 500HPA TROF AXIS SWEEPS E OF RGN...SFC HIGH AXIS BUILDS SE FM
ONT/QB..AND MOST OF AREA WILL BE IN STRONG SUBSIDENCE WITH NOTHING
MORE THAN FAIR WX CU. AS HAS BEEN THE CASE THE PST FEW RUNS..THE
MDL SUITE CONTS TO STALL TDYS CDFNT E/W ACROSS MID ATLC STATES WITH
12UTC NAM/GEM DOING SO NR MASON DIXON LINE. WHILE N PTNS OF FCA WILL
SEE SUNNY SKIES...CLOUDS WILL BE ENOUGH TO BRING PS CONTS IN MID
HUD VLY AND CT. GEM EVENG BRINGS THICKER CLOUDS AND THREAT OF MORE
-SHRA TO S TIER THU.
THU NT AND FRI 500HPA SHORT WV RIPPLES EAST ACROSS THE FRONT
STALLED NR MASON/DIXON LINE WITH WK CYCLOGEN RESPONSE IN
GFS/NAM WHILE GEM EXITS THIS FEATURE AS IT WAS PROBABLY 12 HOURS
FASTER IN ITS HANDLING. THE 12UTC NAM IS MORE AGGRESSIVE PUSHING
CLOUDS AND THREAT OF -SHRA AS FAR N AS MHWK VLY DURING THE DAY
FRI. THE GFS HAS THE SAME FEATURES ALL 50-75 MILES FURTHER S...BUT
STILL SUG QUITE A BIT OF CLOUDS ACROSS MID HUD VL AND W CT.
WITH THIS MUCH CLOUDINESS TO THE SOUTH...TEMPS WILL BE COOLER
SOUTH AND WARMER FURTHER N WHERE SKIES WILL REMAIN MS. TEMPS FRI N
AREAS WILL REACH MID 70S HIR TRRN TO LOW 80S IN VLYS...BUT STRUGGLE
TO GET OUT OF THE 60S AND LOW 70S ALONG S TIER IN THE CLOUDS.
FRIDAY NT WEAK 500 HPA EXITS RGN AND FRONTAL BOUNDARY SAGS SOUTH
OUT OF RANGE...AS SFC HIGH BUILDS ACROSS NY/NEW ENG SAT SLIDING
OFFSHORE SAT NT. SAT SHOULD BE A DRY DAY WITH COMFORTABLE
HUMIDITY...LIGHT WINDS AND SEASONABLE TEMPS.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM PERIOD IS EXPECTED TO START DRY WITH THE POSSIBILITY
OF SOME UNSETTLED WEATHER LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
TEMPS AND HUMIDITY WILL START TO INCREASE SLOWLY AS THE RIDGE OF
HIGH PRESSURE SLIDES OFF THE EASTERN SEABOARD AND A RETURN FLOW
STARTS TO DEVELOP. DRY WEATHER IS EXPECTED TO CONTINUE THROUGH
SUNDAY MORNING WITH WIDELY SCATTERED TO SCATTERED SHOWERS DEVELOPING
SUNDAY AFTERNOON AND CONTINUING INTO SUNDAY EVENING AS A COLD FRONT
DROPS SOUTHEAST TOWARD THE SAINT LAWRENCE VALLEY. EXPECT A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY EVENING AS
THE COLD FRONT WORKS SOUTHEASTWARD THROUGH THE FA ENDING UP ACROSS
SOUTHEAST NY AND SOUTHERN NEW ENGLAND TUESDAY MORNING.
H8 TEMPS ARE EXPECTED TO RISE FROM +10 TO +11 C SATURDAY MORNING TO
+15 TO +17 C LATE SUNDAY AHEAD OF THE COLD FRONT AND THEN DROP TO
+10 TO +14 C BY LATE TUESDAY IN THE WAKE OF THE COLD FRONT.
EXPECT HIGHS ON SATURDAY TO BE IN THE MID 70S TO LOWER 80S...UPPER
70S TO MID 80S ON SUNDAY AND MONDAY...AND LOWER 70S TO MID 80S ON
TUESDAY. LOWS ARE GENERALLY EXPECTED TO BE IN THE MID 50S TO MID
60S...SATURDAY NIGHT THROUGH MONDAY NIGHT.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VERY WARM AND HUMID CONDITIONS WILL CONTINUE UNTIL THE PASSAGE OF A
COLD FRONT LATE TODAY. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS
WILL BE ACROSS SOUTHERN AREAS AHEAD OF THE COLD FRONT THIS AFTERNOON
WITH CLEARING EXPECTED AT THE TAF SITES DURING THE EVENING.
WINDS WILL BECOME WEST TO NORTHWEST TODAY AND THEN EVENTUALLY
NORTHWEST TO NORTH AT 5 TO 10 KTS IN THE WAKE OF THE COLD FRONT. THE
EXCEPTION WILL BE AT KPOU WHERE SOUTHWEST WINDS AT 4-6 KTS ARE
EXPECTED THROUGH THIS AFTERNOON WILL BECOME NORTH AT AROUND 3 KTS
EARLY THIS EVENING. WINDS AT ALL THE TAF SITES WILL THEN BECOME
LIGHT AND VARIABLE BY MID TO LATE EVENING.
OUTLOOK...
THU-SAT..NO SIG WX.
SUN...VFR...SLIGHT CHC AFTERNOON TSTMS.
&&
.FIRE WEATHER...
A COLD FRONT WILL SLOWLY MOVE SOUTHWARD ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND TODAY WITH SOME SHOWERS AND THUNDERSTORMS. A
BROAD AREA OF HIGH PRESSURE WILL BUILD IN FROM JAMES BAY TONIGHT
INTO THURSDAY WITH SEASONABLE TEMPERATURES AND LESS HUMID
CONDITIONS.
RELATIVE HUMIDITY VALUES WILL LOWER TO 40-70 PERCENT TODAY...AND
RECOVER TO 90 TO 100 PERCENT TONIGHT. EXPECT MINIMUM RH VALUES OF
25 TO 50 PERCENT THURSDAY AFTERNOON.
THE WINDS WILL BE FROM THE WEST OR NORTHWEST AT 5 TO 15 MPH
TODAY...AND DECREASE TO LESS THAN 10 MPH TONIGHT. NORTH WINDS OF 5
TO 15 MPH WILL BE COMMON ON THURSDAY.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE
NEXT 5 DAYS.
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE
TODAY WILL PRODUCE SOME HEAVY RAINFALL DUE TO A SHORT PERIOD OF
ANOMALOUSLY HIGH PRECIPITATELY WATER VALUES IN THE 1.5 TO 2 INCH
RANGE. SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING
IS POSSIBLE ESPECIALLY FROM THE CAPITAL REGION SOUTH. ZONAL FLASH FLOOD
GUIDANCE VALUES REMAIN HIGH FOR MID JULY. THE POTENTIAL FOR FLASH
FLOODING IS LOW AT THIS TIME IN THE ALY HYDRO SERVICE AREA.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ001-013.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ059>061-
064>066.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...SNYDER
NEAR TERM...SNYDER/JPV
SHORT TERM...WASULA
LONG TERM...11
AVIATION...11
FIRE WEATHER...WASULA
HYDROLOGY...WASULAHazardous weather outlook, Jul 18, 12:47 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1247 PM EDT WED JUL 18 2012 CTZ001-013-MAZ001-025-NYZ058>061-063>066-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 1247 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MID HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...AS WELL AS NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES. IN EAST CENTRAL NEW YORK...GREENE...ULSTER...COLUMBIA...DUTCHESS. IN WESTERN MASSACHUSETTS...BERKSHIRE. IN NORTHWEST CONNECTICUT...LITCHFIELD. NYZ039>041-043-047>054-083-084-VTZ013>015-191100- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 1247 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EASTERN MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...NORTHERN TACONICS AS WELL AS SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED MAINLY NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AHEAD OF A COLD FRONT. SOME LOCALLY HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038-042-082-191100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- NORTHERN FULTON- 1247 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN ADIRONDACKS...AS WELL AS THE WESTERN MOHAWK VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 18, 11:00 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1100 AM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG LONG LAKE 43.97N 74.42W
07/17/2012 HAMILTON NY EMERGENCY MNGR
TREES DOWN.
&&
EVENT NUMBER ALY1200120
OKEEFESpecial weather statement, Jul 18, 12:49 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1249 PM EDT WED JUL 18 2012
NYZ060-061-065-066-181715-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
1249 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM IN
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR LIVINGSTON...
OR ABOUT 8 MILES SOUTHEAST OF CATSKILL...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
ANCRAM...6 MILES WEST OF COPAKE AND 7 MILES NORTH OF PINE PLAINS BY
115 PM EDT
LAT...LON 4206 7393 4218 7387 4220 7385 4222 7386
4223 7385 4221 7348 4194 7355
TIME...MOT...LOC 1649Z 288DEG 12KT 4211 7377
SNYDER/KOLECISpecial weather statement, Jul 18, 1:03 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 103 PM EDT WED JUL 18 2012 NYZ063>066-181730- WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY- 103 PM EDT WED JUL 18 2012 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR HURLEY...OR ABOUT 7 MILES SOUTHWEST OF KINGSTON...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... KINGSTON BY 110 PM EDT PORT EWEN BY 115 PM EDT STAATSBURG...RHINEBECK AND 6 MILES NORTH OF HYDE PARK BY 120 PM EDT STANFORDVILLE AND 8 MILES NORTHWEST OF MILLBROOK BY 130 PM EDT LAT...LON 4195 7361 4173 7365 4180 7422 4198 7419 TIME...MOT...LOC 1703Z 277DEG 27KT 4188 7408 WRS/VTK
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:03 PM EDT | Special Weather Statement | ALY | Warren, Washington | 42 min |
| Jul 17, 9:20 PM EDT | Special Weather Statement | ALY | Hamilton | 25 min |
| Jul 17, 9:37 PM EDT | Special Weather Statement | ALY | Herkimer | 23 min |
| Jul 17, 10:56 PM EDT | Special Weather Statement | ALY | Montgomery, Schenectady | 34 min |
| Jul 17, 11:01 PM EDT | Special Weather Statement | ALY | Rensselaer | 29 min |
| Jul 17, 11:28 PM EDT | Special Weather Statement | ALY | Rensselaer, Schenectady | 32 min |
| Jul 18, 12:09 AM EDT | Special Weather Statement | ALY | Rensselaer | 21 min |
| Jul 18, 12:49 PM EDT | Special Weather Statement | ALY | Columbia | 26 min |
| Jul 18, 1:03 PM EDT | Special Weather Statement | ALY | Dutchess | 27 min |
| Jul 18, 1:14 PM EDT | Heat Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Jul 18, 1:16 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 59 min |
| Jul 18, 1:45 PM EDT | Areal Flood Advisory | ALY | Dutchess | 103 min |
| Jul 18, 2:04 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 56 min |
| Jul 18, 2:49 PM EDT | Special Weather Statement | ALY | Putnam | 26 min |
| Jul 18, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 66 min |
| Jul 18, 3:26 PM EDT | Areal Flood Advisory | ALY | Dutchess | 61 min |
| Jul 18, 4:39 PM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| Jul 18, 5:03 PM EDT | Special Weather Statement | ALY | Dutchess | 27 min |
| Jul 18, 5:12 PM EDT | Special Weather Statement | ALY | Ulster | 33 min |
| Jul 18, 5:43 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Jul 18, 6:14 PM EDT | Special Weather Statement | ALY | Dutchess | 46 min |
| Jul 18, 1:56 PM EDT | Special Weather Statement | ALY | 34 min | |
| Jul 18, 3:54 PM EDT | Special Weather Statement | ALY | 36 min | |
| Jul 18, 3:58 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 32 min |
| Jul 18, 6:27 PM EDT | Special Weather Statement | ALY | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.